MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft and two afx iliac limbs.Additionally a non-endologix device was implanted at the time of the initial procedure.During the case, the physician elected to extend at the left iliac with an endologix limb due to distal stenosis present.The iliac deployment was as expected however, during recapture the tip engaged with the limb most likely related to the angulation of the common iliac (patient anatomy).The iliac limb was displaced distally.A decision was made to implant a non-endologix graft which resolved the reported displacement.A final angio control was completed which detected thrombus within the main body and the iliac limb.The patient was reportedly under systemic heparin.The physician elected to perform an angiojet thrombectomy although this was unsuccessful in resolving the thrombus.The physician elected to conclude the case without further treatment.The patient condition post-op was reported as okay.Additionally during the night the patient experienced renal infarction.The patient will continue to be monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.Based on the description of the event and information available, the clinical assessment could not complete and independent assessment due to the absence of medical records and/or imaging surrounding the event.Request were made however, no response was received.As such, the root cause for the reported events could not be definitively confirmed however, the cause for the displaced afx limb stent graft during the initial procedure may be the reported difficulties experienced during withdraw associated to the patient anatomy; angulation of the common iliac artery.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Correction: (b)(4).

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8372566
Report Number2031527-2019-00107
Device Sequence Number11027390
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberI20-13/C88F SA
Device Lot Number2000504-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;